| Home | E-Submission | Sitemap | Contact Us |  
top_img
J Korean Soc Emerg Med > Volume 14(2); 2003 > Article
Journal of The Korean Society of Emergency Medicine 2003;14(2): 145-149.
Warfarin Toxicity Patients in the Emergency Department
Jong Ho Lee, Jun Seok Park, Sang Won Chung, Dae Kon Sohn, Seung Ho Kim, Hahn Shick Lee
1Department of Emergency Medicine, Yonsei University College of Medicine, Seoul, Korea. emer6657@yumc.yonsei.co.kr
2Department of Emergency Medicine, Inje University College of Medicine, Ilsan, Korea.
ABSTRACT
PURPOSE:
The number of patients who take warfarin is growing, and so is the number of complications. However, the treatments of these complications vary widely due to the lack of guidelines. Therefore, we felt the need to establish guidelines for warfarin toxicity treatment.
METHODS:
We reviewed the medical records of the patients taking warfarin, at the time of Severance Hospital Emergency Center visit with bleeding complications or an initial prothrombin time (PT) in international normalized ratio (INR) of more than 3, from March 1, 1999, to February 28, 2001. These patients were divided into major, minor, and no bleeding groups according to their bleeding status, and the groups were compared analyzed.
RESULTS:
There were 57 patients who met the criteria. Atrial flutter/fibrillation and heart valve replacement patients made up 71.9%. No significant difference in initial PT (INR) existed between the three bleeding groups. However, the difference existed in the amount of vitamin K given to the three bleeding groups.
CONCLUSION:
Initial PT (INR) is not an appropriate guide for treatment of bleeding complications of warfarin toxicity. Clinical manifestations were more reliable and significant to treat for bleeding complications of warfarin toxicity.
Key words: Warfarin toxicity, Bleeding
Editorial Office
The Korean Society of Emergency Medicine
TEL: +82-62-226-1780   FAX: +82-62-224-3501   E-mail: dlskdud416@naver.com
About |  Browse Articles |  Current Issue |  For Authors and Reviewers
Copyright © The Korean Society of Emergency Medicine.                 Developed in M2PI